What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 16, 8:29 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 16, 8:29 AM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
929 AM EDT Sun Mar 16 2025
.SYNOPSIS...
Showers and a few thunderstorms will be possible today as a cold
front moves east across the Ohio Valley. High pressure and a dry but
cooler airmass will then settle into the region for the start of the
workweek.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A fairly-cohesive band of SHRA, with embedded TS, has developed along
the eastward-advancing front. This activity is fairly widespread
within a SW-to-NE corridor extending from N KY through central OH, so
have bumped up PoPs in these areas through the remainder of the AM to
account for the expectation for fairly widespread steady rain.
There is a little bit of SB instby that has developed within this
axis as well, as shown on the 16.12Z KILN RAOB and mesoanalysis.
There is a subtle MCV structure moving NE across north-central KY
that is helping maintain better convection on the leading/arcing edge
of the convection. The stronger cores have been translating gusts on
the order of 40-45kts to the sfc, but this activity should remain
primarily sub-severe as it moves into NE KY and south-central OH
late morning. There has also been some small hail reported in several
locales as well. Overall, severe threat remains low for today, but
non-zero, before drier conditions are able to evolve mid afternoon
and beyond.
Temps should be slowly falling through the daytime with the FROPA,
with temps already into the lower 40s across EC IN and WC OH. Gusty
winds (outside of storms) to 25kts are expected through the daytime.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
A few showers may linger into this evening across our east until we
get on the back side of the upper level trough axis. Surface high
pressure will then nose into our area from the southwest later
tonight and into the day on Monday. This will lead to dry but cooler
conditions. Lows tonight will be in the upper 20s to lower 30s with
highs on Monday in the upper 40s to mid 50s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Southerly flow develops over the Ohio Valley Monday night through
Wednesday as the area will be between high pressure to the southeast
and low pressure to the west. Above average temperatures return
through midweek with winds increasing each day. On Wednesday
evening, a cold front will push through the area followed by the
chance for precipitation behind the front. Falling temperatures may
allow rainfall to switch over to a wintry mix late Wednesday night
into Thursday. Additionally, gusty conditions are likely behind the
front in the area of pressure rises and CAA. Wind gusts may exceed
40 mph if the gradient becomes strong enough.
Below average temperatures and northerly flow persist behind the
front through Friday when high pressure moves across the southern
states. Temperatures begin to moderate by the end of the week with
southerly flow redevelops.
&&
.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
Occasional showers with embedded thunderstorms will continue into
this afternoon as an upper level trough axis moves through the
region. MVFR cigs will prevail today with localized IFR cigs and
MVFR vsbys possible in the heavier showers. The precipitation will
taper of later this afternoon into early evening as the trough axis
moves off to the east with cigs gradually improving to VFR category
overnight. Meanwhile, south winds gusting to around 25 knots will
swing around to the west this morning as a cold front moves through.
Winds will then gradually decrease through tonight.
OUTLOOK...Wind gusts in excess of 35 kt are likely Wednesday into
Wednesday night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JGL
NEAR TERM...KC
SHORT TERM...JGL
LONG TERM...Campbell
AVIATION...JGL
Hazardous weather outlook, Mar 16, 5:35 AM EST, 4 hours before
Hazardous Weather Outlook
National Weather Service Wilmington OH
635 AM EDT Sun Mar 16 2025
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-171000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
635 AM EDT Sun Mar 16 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Occasional showers with embedded thunderstorms will continue into
this afternoon. A few of the thunderstorms will be capable of
producing small hail.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 16, 9:03 AM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1003 AM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM Tstm Wnd Gst 1 N Washington 38.62N 83.81W
03/16/2025 M43 MPH Mason KY Mesonet
Corrects previous tstm wnd gst report from 1
N Washington. Mesonet station WSHT Maysville
3 SW.
&&
nmLocal storm report, Mar 16, 9:15 AM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1015 AM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM Tstm Wnd Gst 6 WSW Vanceburg 38.58N 83.42W
03/16/2025 M45 MPH Lewis KY Mesonet
Mesonet station CHTR Vanceburg 6 W.
&&
nmLocal storm report, Mar 16, 9:19 AM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1019 AM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Non-Tstm Wnd Dmg 2 SSE Centerville 39.60N 84.14W
03/16/2025 Montgomery OH NWS Employee
Tree downed along Atchison Road between Nutt
and E. Social Row Rd. Time estimated.
&&Special weather statement, Mar 16, 9:21 AM EST, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1021 AM EDT Sun Mar 16 2025
KYZ100-OHZ073-074-082-088-161515-
Lewis KY-Pike OH-Scioto OH-Ross OH-Hocking OH-
1021 AM EDT Sun Mar 16 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL LEWIS...
SOUTHWESTERN HOCKING...PIKE...SCIOTO AND SOUTHEASTERN ROSS COUNTIES
THROUGH 1115 AM EDT...
At 1021 AM EDT, strong thunderstorms were located along a line
extending from near Peebles to near Vanceburg to Freestone, moving
northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Wakefield, Head of Grassy, Hocking Hills State Park, Rosemount, Pike
County Airport, Clarktown, Saint Paul, Minford, New Boston,
Mooresville, Omega, South Bloomingville, Givens, Mcdermott, Camp Dix,
Lucasville, Bear Creek, Massieville, Beaver, and Lake White.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3832 8336 3850 8335 3871 8308 3923 8315
3951 8265 3939 8243 3937 8275 3895 8281
3894 8275 3885 8276 3885 8265 3868 8271
3867 8277 3860 8274 3859 8275 3859 8285
3876 8289 3873 8303 3843 8324 3834 8323
TIME...MOT...LOC 1421Z 215DEG 58KT 3900 8347 3859 8341 3813 8352
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
McGinnisLocal storm report, Mar 16, 9:22 AM EST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1022 AM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM Tstm Wnd Gst 1 ESE Lewisburg 38.54N 83.74W
03/16/2025 M54 MPH Mason KY AWOS
AWOS station KFGX Fleming-Mason Airport.
&&
nmSpecial weather statement, Mar 16, 9:33 AM EST, 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1033 AM EDT Sun Mar 16 2025
OHZ056-065-161530-
Licking OH-Fairfield OH-
1033 AM EDT Sun Mar 16 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD AND LICKING
COUNTIES THROUGH 1130 AM EDT...
At 1033 AM EDT, strong thunderstorms were located along a line
extending from near Centerburg to near Kingston, moving northeast at
40 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Millersport, US Route 62 at State Route 661, Purity, Johnstown,
Brownsville, Utica, Lithopolis, Kirkersville, State Route 158 at
State Route 204, Pleasantville, Alexandria, Jersey, Marne, Gratiot,
St. Louisville, Fairfield Beach, Toboso, Beechwood Trails, Rushville,
and Interstate 70 at State Route 13.
This includes I-70 in Ohio between mile markers 112 and 142, and near
mile marker 144.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
3984 8247 3983 8240 3975 8240 3974 8238
3968 8283 3994 8280 3994 8278 3998 8277
4028 8275 4027 8248 4025 8248 4024 8219
TIME...MOT...LOC 1433Z 230DEG 37KT 4034 8266 3952 8284
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
McGinnis